Alert archive / Indiana / Gale Warnings in 2014

Gale Warning 4, NWS Northern Indiana

January 22, 2014

NWS Northern Indiana issued this gale warning at Jan 22, 2014, 4:06 AM EST. It took effect at Jan 22, 2014, 7:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 4:06 AM EST (09:06 UTC)
In effect from
Jan 22, 2014, 7:00 PM EST
Expired
Jan 23, 2014, 11:00 AM EST
In force
16 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WHUS73 KIWX 220906
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 AM EST WED JAN 22 2014

LMZ043-046-221715-
/O.NEW.KIWX.GL.W.0004.140123T0000Z-140123T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
406 AM EST WED JAN 22 2014

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY. 

* WINDS: NORTHWEST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES.

* WAVES: BUILDING TO BETWEEN 6 AND 10 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
487 
WHUS73 KIWX 221520
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 AM EST WED JAN 22 2014

LMZ043-046-222330-
/O.CON.KIWX.GL.W.0004.140123T0000Z-140123T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1020 AM EST WED JAN 22 2014

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY. 

* WINDS: NORTHWEST 20 TO 30 KNOTS TONIGHT WITH GUSTS TO 35 KNOT
  GALES.

* WAVES: BUILDING TO BETWEEN 6 AND 10 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
065 
WHUS73 KIWX 222147
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 PM EST WED JAN 22 2014

LMZ043-046-230600-
/O.CON.KIWX.GL.W.0004.140123T0000Z-140123T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
447 PM EST WED JAN 22 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. 

* WINDS: NORTHWEST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES.

* WAVES: BUILDING TO BETWEEN 6 AND 12 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
537 
WHUS73 KIWX 230351
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 PM EST WED JAN 22 2014

LMZ043-046-231200-
/O.CON.KIWX.GL.W.0004.000000T0000Z-140123T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1051 PM EST WED JAN 22 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. 

* WINDS: WEST TO NORTHWEST TO 30 KNOTS WITH GUSTS TO 35 KNOT
  GALES.

* WAVES: 5 TO 11 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
803 
WHUS73 KIWX 230920
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EST THU JAN 23 2014

LMZ043-046-231730-
/O.EXT.KIWX.GL.W.0004.000000T0000Z-140123T1600Z/
/O.NEW.KIWX.GL.W.0005.140124T1200Z-140125T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 AM EST THU JAN 23 2014

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING...
...GALE WARNING IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY.
THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* WINDS: WEST GALES TO 35 KNOTS THIS MORNING. SOUTHWEST GALES TO
  45 KNOTS FRIDAY...DECREASING FRIDAY NIGHT.

* WAVES: IN ICE FREE AREAS... 8 TO 12 FEET TODAY... 5 TO 10 FEET
  FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
020 
WHUS73 KIWX 231607
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1107 AM EST THU JAN 23 2014

LMZ043-046-240015-
/O.EXP.KIWX.GL.W.0004.000000T0000Z-140123T1600Z/
/O.NEW.KIWX.SC.Y.0009.140123T1607Z-140124T1200Z/
/O.CON.KIWX.GL.W.0005.140124T1200Z-140125T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1107 AM EST THU JAN 23 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. A GALE WARNING REMAINS
IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY. 

* WINDS: WEST NORTHWEST 15 TO 25 KNOTS. SOUTHWEST GALES TO 
  45 KNOTS FRIDAY...DECREASING FRIDAY NIGHT. 

* WAVES: IN ICE FREE AREAS... 8 TO 12 FEET TODAY... 5 TO 10 FEET
  FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 22, 12:11 AM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Jan 22, 12:11 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1211 AM EST WED JAN 22 2014

.SYNOPSIS...
ISSUED AT 820 PM EST TUE JAN 21 2014

MUCH COLDER AIR WILL SETTLE ACROSS THE REGION OVERNIGHT AS ARCTIC
HIGH PRESSURE BUILDS INTO THE LOWER OHIO VALLEY. LOWS TONIGHT WILL
DROP INTO THE SINGLE DIGITS BELOW ZERO WITH WIND CHILLS ZERO TO 15
BELOW LATE TONIGHT INTO WEDNESDAY MORNING. HIGH TEMPERATURES ON
WEDNESDAY WILL BE IN THE LOWER TO MID TEENS WITH INCREASING SNOWFALL
CHANCES THROUGH THE DAY. AROUND AN INCH OF SNOW IS EXPECTED DURING
THE AFTERNOON AND EVENING HOURS WITH HIGHER SNOWFALL TOTALS IN
LAKE EFFECT REGIONS INTO WEDNESDAY NIGHT.

&&

.UPDATE...
ISSUED AT 751 PM EST TUE JAN 21 2014

SIG UPDATE WRT NEAR/SHORT TERM FCST. HANDLE SHARP GRADIENT POPS/WX
WITH DWINDLING LES EVENT ACRS FAR NWRN CWA WITH PREFERRED COVERAGE
WORDING GIVEN NOTABLE VSBY REDUCTIONS AT KBEN/KVPZ. MARKED UPTICK
IN SHEAR/BACKING FLOW ALONG WITH SHARP DECLINE IN SUBSIDENCE
INVERSION...LIMITING MIXED LYR DEPTH TO AOB 5KFT TO SHARPLY IMPEDE
INLAND EXTENT AND OVERALL ACCUMS. SECONDARILY...INLAND LONGWAVE
RADIATION LOSSES AMID CLEAR SKIES OR THINNING/SCT-BKN050 LYR AND FRESH
SNOWCOVER CAUSING SFC TEMPS TO TANK. ADJUSTMENT TO T CURVE AND
LWRD MIN TEMP ACCORDINGLY. WITH LIGHT/VRB WINDS MINIMUM APPARENT
TEMPS ONLY BRIEFLY TOUCH ON UPPER END OF ADV CRITERIA AND WILL CONT
TO STRESS IN HWO. ROBUST NATURE OF UPSTREAM CLIPPER SYSTEM ACRS
SRN SASK/MANITOBA WITH DEEPENING SFC REFLECTION INTO SRN CNTL LWR
MI BY WED EVENING IMPLORES SIG INCRS TO POPS FOR SNOW
EVENT THROUGH THE DAY/WED...ESPCLY IN LIGHT OF COLD/EASILY
SATURATED I270-275K ISENT ASCENT. SHALLOW NATURE /AOB 5KFT AGL/ OF
SATURATED DGZ AND OVERAL LOW BULK MOISTURE TO PROVIDE TO OTHERWISE
DECENT VERTICAL MOTION PROFILES.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 337 PM EST TUE JAN 21 2014

FOR LATE THIS AFTERNOON AND TONIGHT...WILL CONTINUE TO FOLLOW MAJOR
CHANGES MADE EARLIER THIS AFTERNOON TO THE GRIDS/FCST AS SINGLE BAND
HAS LINGERED LONGER THAN EXPECTED OVER NE IL. VSBY SATELLITE AND
RADAR RETURNS INDICATE WIND SHEAR IS INCREASING IN THE CLOUD
LAYER...WITH OVERALL SNOW SHOWER ACTIVITY DECREASING. NCEP HIGH RES
MODELS REALLY STRUGGLING HANDLING THE DEVELOPMENT AND POSITION OF
THE SINGLE BAND. 900 MB ARW/EAST WINDS APPEAR REASONABLE WITH THE
TRACK AND MOVEMENT OF THE SYSTEM. SNOW SHOWERS SHOULD CONTINUE TO
DECREASE AND TRANSLATE EAST AS WINDS BACK RAPIDLY AHEAD OF THE NEXT
CLIPPER SYSTEM. IN THIS REGARD...LOWERED SNOWFALL AMOUNTS
CONSIDERABLY TONIGHT. IN ADDITION...LOWS TONIGHT ARE CHALLENGING
GIVEN INITIAL CLEAR/PARTLY CLOUDY SKIES OVER MOST AREAS WITH FRESH
SNOW COVER. WENT WITH LOWEST TEMPERATURES THIS EVENING...THEN STEADY
OR RISING OVERNIGHT AS WINDS BACK TO THE SOUTHWEST AND AS UPSTREAM
CLOUDS STREAM INTO THE AREA FROM THE NORTHWEST.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 337 PM EST TUE JAN 21 2014

NO SIGNIFICANT CHANGES TO LONG TERM AS SERIES OF CLIPPERS AND BOUTS
OF COLD AIR WILL CONTINUE WITH MODEL VARIANCE RAMPANT.

SHORTWAVE CURRENTLY OVER NORTHERN CANADA WILL DROP RAPIDLY SE INTO
THE GREAT LAKES BY WEDNESDAY AFTERNOON. MOST MODELS DEPICT A RATHER
WAVE AND ACCOMPANY INCREASING JET STREAK EVENTUALLY EXCEEDING 100
KTS AS IT ROUNDS THE BASE OF THE TROUGH. WHILE THE OVERALL SFC LOW
WILL BE RATHER IMPRESSIVE WITH A TIGHT PRESSURE GRADIENT LIKELY TO
RAISE HAVOC ON THE REGION...THE EXACT TRACK REMAINS IN QUESTION WITH
MODELS SHOWING SFC LOW IN A VARIETY OF LOCATIONS AT 00Z THU
(GFS/LOCAL WRF NEAR TRAVERSE CITY...ECMWF WEST OF KGRR...NAM NW OF
KGRR...SREF EAST OF LUDINGTON MI). AS IS TYPICALLY THE CASE WITH
CLIPPERS THE HEAVIEST PRECIP WILL FALL ALONG AND N OF THE SFC LOW
TRACK WHICH GIVES THE BEST CHANCE ACROSS FAR NE SECTIONS AT BEST.
DECENT SHOT OF OMEGA SWEEPS ACROSS THE AREA WITH ACCOMPANYING FRONT
LATE AFTN/EARLY EVE THAT COULD BRING A QUICK BURST OF LIGHT SNOW TO
THE REMAINDER OF THE AREA. AS A RESULT...HAVE OPTED TO KEEP THINGS
GENERALLY AS IS SINCE A MORE NORTHERLY TRACK WOULD FORCE DECREASE IN
POPS ACROSS THE AREA AND MORE SOUTHERLY A SUBSEQUENT INCREASE.
GENERAL 1 TO 2 INCHES EXPECTED AT THIS POINT...MAINLY N/NW AREAS
WITH SOME ENHANCEMENT POSSIBLE OFF THE LAKE. FOCUS THEN SHIFTS TO
WHAT SHOULD ANOTHER INTENSE LAKE EFFECT BAND OF SIMILAR OR POSSIBLY
GREATER MAGNITUDE THAT WILL TAKE SHAPE MID LAKE AND THEN MOVE INTO
NW PARTS OF THE AREA. EXACT ALIGNMENT OF BAND WILL DEPEND ON SFC LOW
TRACK BUT ALL TRANSITION BAND TO A NW-SE CONFIGURATION THAT IMPACTS
AT LEAST PARTS OF THE AREA. CURRENT BAND WAS SHOWING CONVECTIVE TOPS
AROUND 10000 FT. BUFKIT SOUNDINGS SUGGESTING UPWARDS OF 12 TO 14,000
FT TOPS AS EXTREME INSTABILITY( LK-H85 DELTA T'S LOW 20S AND LK-H7
LOW TO MID 30S)...DGZ IN LOW LEVELS AND EXTREME OMEGA. BAND MAY
DEVELOP TO OUR WEST IN LAKE/PORTER COUNTY AND SHIFT EAST OR COULD
MOVE RIGHT INTO THE AREA AT THE ONSET. PEAK TIME FRAME FOR THE BAND
WILL BE LATE WEDS NGT INTO THURSDAY MORNING BUT WILL LIKELY BE
TRANSITORY MAKING EXACT AMOUNTS TOUGH. POTENTIAL DEFIANTLY THERE
FOR SIG ACCUMULATIONS. WILL PUNT TO OVERNIGHT SHIFT TO LOOK AT MODEL
TRENDS WITH CLIPPER AND DECIDE IF LAKE EFFECT SNOW WATCH IS
WARRANTED. FOR THE ENTIRE AREA...WINDS WILL PICK UP NEAR AND BEHIND
THE LOW WITH BLOWING/DRIFTING SNOW BECOMING A PROBLEM. GRIDS ALREADY
REFLECT THIS.

AS THE UPPER TROUGH EXITS BY THURSDAY NIGHT...LAKE EFFECT WILL END
AND INCREASE IN TEMPS WILL COMMENCE FRIDAY INTO SATURDAY BUT NOT
BEFORE A POTENTIALLY DANGEROUS NIGHT IN TERMS OF WIND CHILLS BY FRI
AM WHEN LOWS WILL DIP TO 5 TO 9 BELOW ZERO AND WIND CHILLS DROP INTO
THE 20 TO 25 BELOW ZERO. A WIND CHILL ADVISORY IS A FAIRLY SURE BET
AND NEED FOR WARNING WILL HAVE TO BE CONSIDERED. HIGHS FRIDAY WILL
WARM SLIGHTLY INTO THE MID TO UPPER TEENS AND GAIN ANOTHER 5 TO 10
DEGREES ON SATURDAY BEFORE PIECES OF POLAR AIRMASS BREAK OFF FROM
NORTHERN CANADA AND COME SCREAMING SOUTHWARD. HIGHS BY NEXT WEEK
WILL BE BACK INTO THE TEENS AND SINGLE DIGITS WITH WINDY CONDITIONS
AT TIMES AS MORE CLIPPER/LAKE EFFECT EVENT OCCUR.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1157 PM EST TUE JAN 21 2014

LAKE EFFECT SNOW BAND CONTG TO CAUSE IFR CONDITIONS WEST OF KSBN
EARLY THIS MORNING. BACKING WINDS ALOFT SHOULD CAUSE THIS WKNG
BAND TO MOVE EAST EARLY THIS MORNING CAUSING OCNL MVFR CONDITIONS
IN -SHSN AT KSBN. OTRWS VFR CONDITIONS WILL CONT ACROSS THE AREA
THROUGH LATE THIS MORNING. SHRTWV/CDFNT DROPPING SE ACROSS THE WRN
GRTLKS TODAY SHOULD CAUSE SNOW WITH IFR CONDITIONS TO OVERSPREAD
NRN INDIANA THIS AFTN. SNOW SHOULD TAPER OFF THIS EVE AS SYSTEM
PASSES, BUT NW WINDS BEHIND THE FRONT WILL BE STRONG/GUSTY CAUSING
SOME BLOWING/DRIFTING SNOW. IFR CONDITIONS EXPECTED TO CONT THROUGH
THE EVE AT SBN WHERE LAKE EFFECT SHSN LIKELY BEHIND THE FRONT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...MURPHY
SYNOPSIS...FISHER
SHORT TERM...SKIPPER
LONG TERM...FISHER
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 21, 4:00 PM EST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EST TUE JAN 21 2014

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-222100-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
400 PM EST TUE JAN 21 2014 /300 PM CST TUE JAN 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TEMPERATURES WILL RAPIDLY FALL THIS EVENING TO NEAR ZERO BEFORE
BECOMING STEADY OR SLOWLY RISING OVERNIGHT. ALTHOUGH WINDS WILL BE
DECREASING...WIND CHILLS OF 10 TO 15 BELOW ZERO ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE REMAINS THE POTENTIAL FOR HEAVY LAKE EFFECT SNOW WEDNESDAY
NIGHT INTO THURSDAY IN THE FAVORED LAKE EFFECT AREAS. SIGNIFICANT
SNOW ACCUMULATIONS WILL BE POSSIBLE IN A NARROW BAND.

SEVERAL CLIPPER SYSTEMS WILL TRACK THROUGH THE REGION WEDNESDAY
THROUGH SUNDAY BRINGING CHANCES FOR ACCUMULATING SNOW AND BLOWING
SNOW.

SUB ZERO WINDS CHILLS ARE EXPECTED WEDNESDAY THROUGH FRIDAY
MORNING WITH THE COLDEST THURSDAY NIGHT INTO FRIDAY MORNING WHEN
VALUES MAY DIP INTO THE 20 TO 25 BELOW ZERO RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL AMOUNTS WILL BE
APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-222100-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
400 PM EST TUE JAN 21 2014 /300 PM CST TUE JAN 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE LAKE EFFECT BAND WHICH HAS PERSISTED ACROSS FAR NORTHWESTERN
INDIANA TODAY WILL SLOWLY DRIFT TOWARDS LAPORTE AND POSSIBLY
BERRIEN COUNTY THIS EVENING. LOCAL ACCUMULATIONS OF AN INCH OR 2
ARE POSSIBLE MAINLY IN EXTREME NORTHWESTERN LAPORTE COUNTY.

TEMPERATURES WILL RAPIDLY FALL THIS EVENING TO NEAR ZERO BEFORE
BECOMING STEADY OR SLOWLY RISING OVERNIGHT. ALTHOUGH WINDS WILL BE
DECREASING...WIND CHILLS OF AROUND 15 BELOW ZERO ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE REMAINS THE POTENTIAL FOR HEAVY LAKE EFFECT SNOW WEDNESDAY
NIGHT INTO THURSDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL BE
POSSIBLE IN A NARROW BAND.

SEVERAL CLIPPER SYSTEMS WILL TRACK THROUGH THE REGION WEDNESDAY THROUGH
SUNDAY BRINGING CHANCES FOR ACCUMULATING SNOW AND BLOWING SNOW.

SUB ZERO WINDS CHILLS ARE EXPECTED WEDNESDAY THROUGH FRIDAY
MORNING WITH THE COLDEST THURSDAY NIGHT INTO FRIDAY MORNING WHEN
VALUES MAY DIP INTO THE 20 TO 25 BELOW ZERO RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL AMOUNTS WILL BE
APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-222100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 PM EST TUE JAN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT TODAY INTO THIS
EVENING IN ICE FREE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CONDITIONS WILL LIKELY BECOME HAZARDOUS FOR SMALL CRAFT WEDNESDAY
NIGHT AND THURSDAY...THEN AGAIN FRIDAY AND SATURDAY IN ICE FREE
AREAS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jan 22, 3:55 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EST WED JAN 22 2014

INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-
005-015-016-024-025-221400-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
355 AM EST WED JAN 22 2014 /255 AM CST WED JAN 22 2014/

...HARSH WINTER CONDITIONS CONTINUING...

TEMPERATURES WILL BE VERY COLD THIS MORNING...RANGING FROM 5 TO 10
BELOW WHERE SKIES CLEARED OVERNIGHT TO 5 TO 10 ABOVE IN CLOUDY
AREAS. SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
INTO TONIGHT AS A LOW PRESSURE SYSTEM DROPS SOUTHEAST ACROSS THE
AREA. NEW SNOW ACCUMULATIONS BY THURSDAY MORNING SHOULD GENERALLY
BE 1 TO 2 INCHES... EXCEPT 2 TO 4 INCHES ARE EXPECTED IN THE
MICHIGAN CITY... SOUTH BEND... ELKHART CORRIDOR. WINDS ARE
EXPECTED TO INCREASE ACROSS THE ENTIRE AREA TONIGHT CAUSING
BLOWING AND DRIFTING SNOW. THE STRONG WINDS COMBINED WITH THE COLD
TEMPERATURES WILL RESULT IN EXTREMELY COLD WIND CHILLS IN THE 15
TO 25 BELOW RANGE TONIGHT AND INTO THURSDAY MORNING.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 3:53 AM ESTWinter Weather AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more41 hr

Nearby

Gale Warnings in Indiana, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.